Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Tightness in throat. Taking prilosec for GERD. What could be done?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Over the last week I have been dealing with a tightness feeling in my throat. The feeling comes and goes. There is never any pain just a sensation of tightness. I suffer from GERD and started taking prilosec for the last 4 days. In addition, due to allergies/nost nasal drip, I am also taking flonase for the last 4 days. Is there anything else I should be doing that might help? I am tempted to try claritin to help. I have been noticing a fair amount of clear mucus when I clear my throat. Again, no pain, no blood, just a tightness sensation in the middle of my throat.
Posted Fri, 15 Nov 2013 in Medicines and Side Effects
Answered by Dr. Ram Choudhary 2 days later
Brief Answer:
additionally use saline gargle and decongestants

Detailed Answer:
Welcome to Healthcare Magic.
You have a postnasal drip and also GERD back ground.
These two factors are working added to each other to cause the symptoms.
The GERD creates a sensitive esophagus due to acid reflux and inflammation and the postnasal drip and repeated throat clearing causes local muscle to go into spasm to produce a feeling of tightness.
You should not self medicate antibiotics.
You should use saline gargles and decongestant and antiallergic medicines to get additional relief.
The current medicines should be continued.
I hope the advise will be helpful for you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor